Vol. 8, No. 3, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 7, 1539–1791
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Dynamics of complex-valued modified KdV solitons with applications to the stability of breathers

Miguel A. Alejo and Claudio Muñoz

Vol. 8 (2015), No. 3, 629–674
Abstract

We study the long-time dynamics of complex-valued modified Korteweg–de Vries (mKdV) solitons, which are distinguished because they blow up in finite time. We establish stability properties at the H1 level of regularity, uniformly away from each blow-up point. These new properties are used to prove that mKdV breathers are H1-stable, improving our previous result [Comm. Math. Phys. 324:1 (2013) 233–262], where we only proved H2-stability. The main new ingredient of the proof is the use of a Bäcklund transformation which relates the behavior of breathers, complex-valued solitons and small real-valued solutions of the mKdV equation. We also prove that negative energy breathers are asymptotically stable. Since we do not use any method relying on the inverse scattering transform, our proof works even under L2() perturbations, provided a corresponding local well-posedness theory is available.

Keywords
mKdV equation, Bäcklund transformation, solitons, breather, stability
Mathematical Subject Classification 2010
Primary: 35Q51, 35Q53
Secondary: 37K10, 37K40
Milestones
Received: 13 February 2014
Revised: 4 December 2014
Accepted: 9 February 2015
Published: 3 June 2015
Authors
Miguel A. Alejo
Instituto Nacional de Matemática Pura e Aplicada
22081-010 Rio de Janeiro, RJ
Brazil
Claudio Muñoz
CNRS and Laboratoire de Mathématiques d’Orsay UMR 8628
Université Paris-Sud
Bât. 425 Faculté des Sciences d’Orsay
F-91405 Orsay
France